Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 21, 2005, 10:32 PM CST for Bienville Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 10:32 PM CST (04:32 UTC)
- Expired
- Mar 21, 2005, 11:00 PM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 9:20 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 220432 TORSHV LAC013-220500- /O.NEW.KSHV.TO.W.0002.050322T0432Z-050322T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 PM CST MON MAR 21 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... BIENVILLE PARISH IN NORTHWEST LOUISIANA * UNTIL 1100 PM CST * AT 1030 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JAMESTOWN...OR ABOUT 12 MILES SOUTHWEST OF BIENVILLE MINDEN...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BIENVILLE BY 1040 PM CST BRYCELAND BY 1045 PM CST REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... BIENVILLE PARISH IN NORTHWEST LOUISIANA UNTIL 1100 PM CST. LAT...LON 3235 9327 3222 9313 3231 9279 3255 9294 $$
1 follow-up statement
000 WWUS54 KSHV 220447 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 PM CST MON MAR 21 2005 LAC013-220500- /O.CON.KSHV.TO.W.0002.000000T0000Z-050322T0500Z/ BIENVILLE LA- 1043 PM CST MON MAR 21 2005 ...A TORNADO WARNING CONTINUES UNTIL 1100 PM CST FOR BIENVILLE PARISH... AT 1045 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THIS WAS LOCATED NEAR BIENVILLE...NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... 5 MILES NORTHEAST BIENVILLE BY 1050 PM CST BRYCELAND BY 1055 PM CST LAT...LON 3235 9327 3222 9313 3231 9279 3255 9294 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 21, 9:22 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 21, 9:22 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CST MON MAR 21 2005 .DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 58. GRIDS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 617 PM CST MON MAR 21 2005) DISCUSSION... HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 57. NO OTHER CHANGES. PREV DISCUSSION... (ISSUED 310 PM CST MON MAR 21 2005) DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY DRIFTING EAST ACROSS CWA THIS AFTERNOON. WITHOUT BREAKS IN CLOUD COVER AND ONLY MODEST LOW LEVEL INFLOW... THIS CONVECTION NEVER REALLY GOT GOING. NOW OUR CHANCES FOR SEVERE WEATHER TONIGHT REST IN THE EVOLUTION OF RECENTLY DEVELOPING ISOLATED...BUT STRONG CONVECTION...ALONG DRYLINE. ALTHOUGH WE HAVE LOST THE BEST OF THE LOW LEVEL WIND SHEAR THAT WOULD PROBABLY BE NEEDED FOR SIGNIFICANT TORNADIC EVENT... STRONG DRYING ALOFT...LOW LEVEL CONVERGENCE AND SOME EXTREME INSTABILITY OVER EAST TX AS NOTED ON RUC BY MIDNIGHT...STILL LOOKING FOR SQUALL LINE DEVELOPMENT THAT SHOULD EASILY EXCEED SEVERE CRITERIA FOR WINDS AND HAIL. UPPER LEVEL DIVERGENCE GREATER TO THE EAST...SO PUT IN LIKELY SEVERE TSTMS AREAWIDE ALL NIGHT...AND HIGHLIGHTING HAIL AND DAMAGING WINDS FOR NE TX. DRY SLOTTING SHOULD BEGIN BY MORNING EAST TX...ELSEWHERE LEFT IN LOW POPS ON TUESDAY...LASTING INTO AFTERNOON UP NORTH. DRY AIR AND WESTERLY WINDS WILL KEEP IT WARM ON TUESDAY...AND HIGH PRESSURE PREVAIL UNTIL LATE WEEK. THURSDAY AND FRIDAY ARE UP IN THE AIR...AS DEEP LONG WAVE TROF TO THE WEST AND SOME INSTABILITY NOTED OVER NE TX. HOWEVER...GULF NOT REALLY OPENING UP. FOR NOW GOING WITH ISOLATED TSTMS NE TX. LOOKING FOR TROF TO SLOW DOWN...SO HAVE CHANCE POPS FOR FRIDAY NIGHT UNTIL FRONT ARRIVES LATE SATURDAY NIGHT... AND PUT IN WRAPAROUND RAIN INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 74 47 68 / 70 20 0 0 MLU 55 75 49 69 / 70 30 0 0 DEQ 50 67 41 67 / 70 30 10 0 TXK 52 67 47 68 / 70 30 0 0 ELD 54 73 47 68 / 70 30 0 0 TYR 51 72 45 69 / 60 20 0 0 GGG 52 73 46 69 / 60 20 0 0 LFK 54 76 46 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Mar 21, 12:00 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON MAR 21 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING. A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET. THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA... AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER SQUALL LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE REGION. VII
In the hours before
Local storm report, Mar 21, 9:35 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BLANCHARD 32.59N 93.89W
03/21/2005 1.00 INCH CADDO LA BROADCAST MEDIA
&&
JDLocal storm report, Mar 21, 9:57 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BLANCHARD 32.59N 93.89W
03/21/2005 1.00 INCH CADDO LA BROADCAST MEDIA
0920 PM HAIL PLAIN DEALING 32.91N 93.70W
03/21/2005 0.75 INCH BOSSIER LA LAW ENFORCEMENT
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:56 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 64 min |
| Mar 21, 9:11 PM CST | Severe Thunderstorm Warning | SHV | Webster | 64 min |
| Mar 21, 10:10 PM CST | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Mar 21, 10:22 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| Mar 21, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 62 min |
| Mar 21, 11:02 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 58 min |
| Mar 21, 11:18 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 57 min |
| Mar 21, 11:36 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 54 min |
| Mar 22, 12:49 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 56 min |
| Mar 22, 1:21 AM CST | Severe Thunderstorm Warning | SHV | Winn | 54 min |
| Mar 22, 2:17 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 58 min |
| Mar 22, 2:46 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 59 min |
| Mar 22, 3:03 AM CST | Severe Thunderstorm Warning | SHV | Winn | 57 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.